Alert archive / California / Frost Advisories in 2014
Frost Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 20, 2014, 1:17 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 1:17 AM PDT (08:17 UTC)
- Expired
- Apr 20, 2014, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS76 KEKA 200817 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 117 AM PDT SUN APR 20 2014 CAZ004-201500- /O.NEW.KEKA.FR.Y.0012.140420T0817Z-140420T1500Z/ UPPER TRINITY RIVER- 117 AM PDT SUN APR 20 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...TRINITY COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
1 follow-up statement
787 WWUS76 KEKA 201452 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 752 AM PDT SUN APR 20 2014 CAZ004-201600- /O.EXP.KEKA.FR.Y.0012.000000T0000Z-140420T1500Z/ UPPER TRINITY RIVER- 752 AM PDT SUN APR 20 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES HAVE WARMED INTO THE UPPER 30S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 19, 6:00 PM PDT, 7 hours 17 minutes earlier.
Area forecast discussion, Apr 19, 6:00 PM PDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
600 PM PDT SAT APR 19 2014
.SYNOPSIS...HIGH PRESSURE WILL BRING MAINLY DRY WEATHER FOR
SUNDAY. A STRONGER STORM SYSTEM WILL IMPACT NORTHWEST CALIFORNIA
WITH WIDESPREAD RAIN AND MOUNTAIN SNOW MONDAY NIGHT AND TUESDAY.
ADDITIONAL SYSTEMS ARE EXPECTED THROUGH THE END OF THE WEEK.
&&
.UPDATE...SWELL MOVING INTO THE WATERS SLOWER THAN ANTICIPATED...
SO DELAYED ONSET OF SCA OVER THE WATERS AND ADDED GREATER DETAIL
TO HEADLINES AS SWELL PROPAGATES THROUGH THE WATERS. OTHERWISE
FCST IS ON TRACK AND PREVIOUS MARINE DISCUSSION INCLUDED BELOW.
&&
.PREV DISCUSSION......ISSUED AT 517 PM PDT...A WEAK FRONT HAS
MOVED OVER THE AREA TODAY BRINGING SOME CLOUDS AND LIGHT RAIN
SHOWERS. RAINFALL AMOUNTS RANGED FROM A FEW HUNDREDTHS TO A
QUARTER OF AN INCH ACROSS HUMBOLDT AND DEL NORTE COUNTY. THIS
EVENING CLOUDS WILL CLEAR AS THE FRONT DISSIPATES AND MOVES
INLAND. TONIGHT SOME FROST IS POSSIBLE ALTHOUGH CONFIDENCE IS TOO
LOW TO ISSUE A FROST ADVISORY AT THIS POINT. THE MOST LIKELY SPOT
WOULD BE IN THE VALLEYS OF TRINITY COUNTY...BUT THERE MAY BE SOME
LINGERING CLOUD COVER FROM THE FRONT. CLOSER TO THE COAST THERE
APPEARS TO BE TOO MUCH MOISTURE AROUND...ALTHOUGH THIS WILL NEED
TO BE WATCHED AS WELL. TONIGHT AT THE COAST SOME LOW CLOUDS AND
FOG WILL LIKELY FORM...BUT SHOULD DISSIPATE SUNDAY MORNING.
SUNDAY HIGH PRESSURE BUILDS BACK IN FOR ANOTHER NICE DAY ACROSS
THE AREA. TEMPERATURES WILL WARM INTO THE 70S TO LOW 80S IN INLAND
AREAS. SUNDAY NIGHT SOUTHERLY WINDS START TO PICK UP AHEAD OF THE
NEXT SYSTEM SO THIS SHOULD HELP PREVENT ANY FROST FROM FORMING.
MONDAY CLOUDS WILL INCREASE AS A STRONGER STORM SYSTEM APPROACHES
THE AREA. MONDAY EVENING A COLD FRONT IS EXPECTED TO BRING RAIN
TO THE AREA. THE MAIN BAND OF RAIN WITH THE COLD FRONT IS EXPECTED
TO BE IN THE WARM AIR KEEPING SNOW LEVELS FAIRLY HIGH...AROUND
6000 FEET. BEHIND THE COLD FRONT LATE MONDAY NIGHT INTO TUESDAY
MORNING THE SNOW LEVELS WILL FALL. CURRENT MODEL RUNS ARE SHOWING
PRECIP TO BE FAIRLY LIGHT IN THE POST FRONTAL SHOWERS...ALTHOUGH
SOMETIMES THESE ARE UNDERDONE. SNOW LEVELS LOOK TO DROP TO AROUND
3000 TO 3500 FEET. AT THIS POINT SNOW AMOUNTS LOOK TO BE AROUND AN
INCH WITH LOCALLY HIGHER AMOUNTS IN HEAVIER SHOWERS. THE AIRMASS
IS FAIRLY COLD WITH THESE SHOWERS...AROUND -30C AT 500 MB. THIS
WILL PROVIDE THE POTENTIAL FOR SMALL HAIL AND WILL NEED TO BE
MONITORED OVER THE NEXT FEW MODEL RUNS. AN UPPER LEVEL JET STREAK
MAY KEEP THESE SHOWERS GOING ON INTO THE EVENING ON TUESDAY A BIT
LONGER THAN THE MODELS ARE INDICATING.
WEDNESDAY LOOKS MAINLY DRY...ALTHOUGH THERE MAY BE A FEW LINGERING
CLOUDS AND SHOWERS AROUND. WEDNESDAY NIGHT INTO THURSDAY THE GFS IS
A NOW SHOWING A WEAK WARM FRONT BRINGING SOME LIGHT RAIN TO THE
AREA. THE ECMWF IS SHOWING HEAVIER RAIN IN THIS PERIOD. ALTHOUGH
THE TIMING DIFFERS BOTH MODELS SHOW A WETTER PATTERN TAKING SHAPE
FOR THE END OF THE WEEK. THERE WILL LIKELY BE SOME DRY
PERIODS...BUT SOME FAIRLY SIGNIFICANT RAIN AS WELL. MKK
&&
.AVIATION...HIGH PRESSURE HAS BRIEFLY GIVEN WAY TO A WEAK COLD FRONT
THAT APPROACHED THE NORTHCOAST BY LATE MORNING. THE RATHER FAST-PACED
AND NARROW FRONTAL BAND WAS ACCOMPANIED MOSTLY BY LIGHT RAIN...WITH
CEC REPORTING BRIEF MODERATE RAIN. 2015Z SAT PIC ALONG WITH RADAR
SHOWED MOST OF THE SYSTEM ALREADY THROUGH THE COASTAL AIRPORTS NORTH
OF CAPE MENDOCINO...THE FADING TAIL END OF THE FRONT WAS STILL
BRUSHING BY THE MENDOCINO COAST...AND WAS MOSTLY DRY. BY 2030Z RAIN
HAD MOVED INTO THE NORTHCOAST INTERIOR AND WAS APPROACHING THE
BORDER OF TRINITY AND (MAINLY) SISKIYOU COUNTIES. HIGH PRESSURE
SHOULD REBOUND TOMORROW. THEREFORE...NORTH COAST AIRPORTS WILL
PROBABLY DEVELOP POCKETS OF FOG/STRATUS IN THE VICINITY OF COASTAL
AIRFIELDS. INLAND AREAS SHOULD REMAIN VFR EXCEPT PATCHY MORNING
FOG/LOW CLOUDS IN LOCAL RIVER VALLEYS. ASHFORD
&&
.MARINE...DECAYING WNW SWELL 5-6 FT AT 13 SECONDS CURRENTLY
DOMINATES THE WAVE SPECTRUM ACROSS THE WATERS THIS AFTERNOON WITH
GENERALLY LIGHT WINDS. WINDS ARE STILL LOCALLY SOUTHERLY ALONG THE
DEL NORTE COAST BUT WILL CONTINUE TO VEER TO THE WEST AND
NORTHWEST TONIGHT. THERE MAY BE SOME CHOPPIER SHORTER PERIOD SEAS
ON TOP OF THE SWELL TO THE LEE OF CAPE MENDOCINO ESPECIALLY
TOMORROW AFTERNOON, WITH SOME GUSTS UP TO 25 KTS POSSIBLE.
THE MAIN FORECAST CONCERN THIS WEEKEND WILL BE A LARGE WESTERLY
SWELL ARRIVING TONIGHT AND PEAKING SUNDAY MORNING. LAST FEW HOURS
BUOY 2 HAS BEEN 21-22 FT AT 16 SECONDS. USING SWELL DECAY TOOLS,
THIS TRANSLATES TO A 16-18 FT SWELL AT 16 SEC ARRIVING NEAR OR
JUST BEFORE MIDNIGHT TONIGHT ALONG THE NORTH COAST...AND ARRIVING
BEFORE SUNRISE ALONG THE MENDOCINO COAST. HIGH SURF ADVISORY
COVERS THE THREAT AT THE BEACHES WITH HIGHEST BREAKERS 22-23 FT
EXPECTED FOR A FEW HOURS TOMORROW MORNING. SMALL CRAFT ADVISORY
STARTS A LITTLE EARLY FOR THE INNER WATERS THIS EVENING AS
CONDITIONS WILL NOT REALLY RAMP UP UNTIL WELL AFTER
SUNSET...OTHERWISE THE ADVISORY LOOKS GOOD. THE SWELL WILL
CONTINUE TO DOMINATE THE SEA STATE THROUGH EARLY NEXT WEEK EVEN AS
IT GRADUALLY SUBSIDES AND DECAYS. LIGHT TO MODERATE AND VARIABLE
WINDS WILL CONTINUE NEXT WEEK AS A SERIES OF FRONTS CROSS THE
WATERS. NONE OF THESE FRONTS WILL BE PARTICULARLY STRONG, BUT THE
WEATHER WILL BE WET AND INCLEMENT FOR MUCH OF THE WEEK. AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 11 PM THIS EVENING TO 2 PM PDT SUNDAY
CAZ001.
HIGH SURF ADVISORY FROM 3 AM TO 2 PM PDT SUNDAY CAZ002.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 11 PM PDT MONDAY PZZ455.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 PM PDT MONDAY
PZZ450-475.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING UNTIL 11 PM PDT
MONDAY PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 19, 3:36 PM PDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 336 PM PDT SAT APR 19 2014 CAZ001-202245- REDWOOD COAST- 336 PM PDT SAT APR 19 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A LARGE WESTERLY SWELL WILL BUILD TONIGHT RESULTING IN SURF HEIGHTS PEAKING NEAR 21 TO 23 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A LARGE WESTERLY SWELL WILL RESULT IN SURF HEIGHTS OF 21 TO 23 FEET ON SUNDAY MORNING. THE SWELL AND SURF WILL SLOWLY SUBSIDE SUNDAY NIGHT INTO EARLY NEXT WEEK. A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE AREA DURING THE FIRST HALF OF NEXT WEEK WITH THE HEAVIEST RAIN AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-202245- MENDOCINO COAST- 336 PM PDT SAT APR 19 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A LARGE WESTERLY SWELL WILL BUILD TONIGHT RESULTING IN SURF HEIGHTS PEAKING 20 TO 22 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. SURF HEIGHTS WILL PEAK ON AT 20 TO 22 FEET ON SUNDAY. THE SWELL AND SURF WILL SUBSIDE SUNDAY NIGHT INTO EARLY NEXT WEEK. A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE AREA DURING THE FIRST HALF OF NEXT WEEK WITH THE HEAVIEST RAIN AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-202245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 336 PM PDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE AREA DURING THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.